Thunderstorm Wind, Trimble
- When
- June 5, 3:45 PM EST
- Where
- Trimble County, 7 mi NW of Bedford
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.650, -85.417
Trees, power lines, and large limbs were blown down over parts of western and north central Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Trees, power lines, and large limbs were blown down over parts of western and north central Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 5, 2:10 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT WED JUN 5 2002
WATER VAPOR IMAGERY ON SAT PICTURES SHOWING FIRST WAVE FM CNTRL MO
TO CNTRL ARKANSAS...LFTG NEWD IN MEAN SWLY FLOW. COMBINATION OF S/W
AND APRCHG CDFNT HAS HELPED INSTIGATE NUMEROUS SHWRS & TSTMS. GOOD
POTENTIAL FOR TRAINING/HVY RAIN THIS EVNG WRN FA WHERE PRECIP WATER
VALUES ABOVE 1.50 INCHES. MEANWHILE...WET MICRO-BURSTS A GOOD BET...
AS AFTN AND EVNG WHERES ON...WHERE HIGH REFLECTIVTY HELD ALOFT.
MEANWHILE...CDFNT TO SLOWLY CROSS OUR FORECAST AREA (FA) LATER TNGT.
DVLPG/INCRSG RIGHT JET ENTRANCE RGN SHUD ENHANCE PCPN TNGT AS WELL
ALNG WITH SFC FRONTAL CONVG. WE WILL MENTION HVY RAIN ALL ZONES
TNGT...WHILE GOING WITH A FLOOD WATCH WRN FORECAST AREA TNGT...
WHERE RAINFALL POTENTIAL TO BE MAXIMIZED.
RAINFALL TO HOLD SWAY THRU THU MRNG SOUTH AND EASTERN FA...POST
FRONTAL...UNTIL UPR TROF SHIFTS THRU LATER IN THE DAY. WILL TRY FOR
SOME CLRG NW SECTIONS BUT LOTS OF CLDS SOUTH AND EAST.
HIGH PRES TO BUILD INTO OHIO VLY THU NITE/FRI INTO SATURDAY WITH
QUIET WX ON TAP THEN.
THERMAL PTN ALL SUGGESTING COOLER TEMPS ON THU...WHICH GUIDE HANDLES
WELL. SLOW WARMUP THEN FRI/SATURDAY WHEN SLY FLOW REDEVELOPS.
.SDF...FLOOD WATCH TONIGHT SOUTHERN INDIANA AND NORTH CENTRAL
KENTUCKY.
STUREYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
322 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM VALEENE IN .75 INCH HAIL
06/05/02 ORANGE ALSO ESTIMATED 50 MPH WIND
GUST. REPORTED BY DISPATCH.
PKWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
430 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM NEW WASHINGTON IN WIND DAMAGE
06/05/02 CLARK SEVERAL TREES DOWN ALONG
HWY 62 NEAR NEW WASHINGTON.
REPORTED BY SPOTTER.
PKWINZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-060030- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 440 PM EDT WED JUN 5 2002 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON AND EVENING. A SLOW MOVING COLD FRONT LOCATED NEAR THE OHIO RIVER WILL CONTINUE TO MOVE INTO CENTRAL KENTUCKY THROUGH THE EVENING. WARM, VERY MOIST AND MODERATELY UNSTABLE AIR REMAINS IN PLACE AHEAD OF THE FRONTAL BOUNDARY...THUS NUMEROUS THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING ACROSS EAST CENTRAL AND SOUTH CENTRAL KENTUCKY THROUGH THE LATE AFTERNOON HOURS AND EARLY EVENING HOURS. THE STORMS HAVE THE POTENTIAL FOR DAMAGING WINDS IN EXCESS OF 60 MPH AND FREQUENT LIGHTNING. THE STRONGEST STORMS MAY ALSO CONTAIN LARGE HAIL. A SEVERE WEATHER WATCH MAY BE ISSUED WITHIN THE NEXT ONE TO THREE HOURS IF CURRENT STORM TRENDS CONTINUE. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL CONTAIN VERY HEAVY RAINFALL DUE TO HIGH LEVELS OF AVAILABLE MOISTURE IN THE ATMOSPHERE. THE STORMS WILL MOVE SLOWLY NORTHEAST AT 15 TO 25 MPH...WITH STORMS REGENERATING AND MOVING ACROSS AREAS THAT HAVE PREVIOUSLY RECEIVED COPIOUS RAINFALL. RAINFALL RATES MAY APPROACH ONE TO TWO INCHES PER HOUR IN MANY OF THE STRONGER STORMS. THUS...LOCALIZED FLOODING MAY OCCUR AS WELL. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...HOWEVER THE STORMS SHOULD NOT BE AS STRONG AT THAT TIME. STAY TUNED TO NOAA WEATHER RADIO, LOCAL TELEVISION OR RADIO STATIONS OR CABLE OUTLETS FOR FURTHER UPDATES. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. VLD
The Louisville radar (KLVX), 88 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
6 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302116, 5302117, 5302118, 5302119, 5302120, 5302121.